Typical kernel size and number of sparse random matrices over Galois fields: a statistical physics approach

Alamino, Roberto C. and Saad, David (2008). Typical kernel size and number of sparse random matrices over Galois fields: a statistical physics approach. Physical review E, 77 (6), pp. 1-12.

[img]
Preview
PDF (gfqsrm.pdf)
269Kb

Official URL: http://link.aps.org/doi/10.1103/PhysRevE.77.061123

Abstract

Using methods of statistical physics, we study the average number and kernel size of general sparse random matrices over GF(q), with a given connectivity profile, in the thermodynamical limit of large matrices. We introduce a mapping of GF(q) matrices onto spin systems using the representation of the cyclic group of order q as the q-th complex roots of unity. This representation facilitates the derivation of the average kernel size of random matrices using the replica approach, under the replica symmetric ansatz, resulting in saddle point equations for general connectivity distributions. Numerical solutions are then obtained for particular cases by population dynamics. Similar techniques also allow us to obtain an expression for the exact and average number of random matrices for any general connectivity profile. We present numerical results for particular distributions.

Item Type:Article
Additional Information:Copyright of the American Physical Society.
Uncontrolled Keywords:random matrices, Galois fields, statistical mechanics, replica theory, Mathematical Physics, Physics and Astronomy(all), Condensed Matter Physics, Statistical and Nonlinear Physics
Divisions:Schools_of_Study > Engineering & Applied Science > Mathematics (EAS)
Related URLs:
ID Code:7245
Deposited By:Roberto Alamino
Deposited On:11 Jan 2010 13:40
Last Modified:24 Oct 2014 08:02

Repository Staff Only: item control page